MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas s201 instrument with serial number (b)(6).The investigation determined that the kit s201 t-scrn mpx v2.0 96t us-ivd assay performed within specifications.A review of the data provided, including raw data and limit of detection (lod) testing results, indicated that the observed discrepancies in hbv results were likely due to the external quality control material being diluted near the assay's lod.Concentrations near the lod may not yield consistent results, and variability in sample preparation and dilution was identified as a contributing factor.Instrument performance checks, including internal and quality controls, were within expected ranges, and no issues were identified with the system.No product issue was identified, and the root cause was attributed to the external material's preparation and its proximity to the assay's lod.The device remains in operation at the customer site.
 
Event or Problem Description
The initial reporter alleged discrepant results for the hbv target using the kit s201 t-scrn mpx v2.0 96t us-ivd assay on the cobas s201 instrument.The customer also reported a year-over-year decline in hbv positive rates from 2020 to 2023, raising concerns about potential false negative results.The customer conducted a limit of detection (lod) test for hiv, hbv, and hcv targets using external material from an unknown third-party supplier.The material was diluted to 1xlod for each target, with the hbv target showing discrepancies.Specifically, for the first batch of testing, two samples ((b)(6)) were unexpectedly negative.The external material had a primary concentration of 50 iu/ml and was diluted to 2.5 iu/ml, which is near the assay's lod of 2.3 iu/ml.The customer noted that for lod testing, the validity criteria require 18 out of 20 pools to be positive.The customer observed variation in hbv cycle threshold (ct) values during the first batch of testing, with values ranging from 35.7 to 38.5, which coincided with the false negative results.In contrast, the second batch of testing showed consistent ct values with no false negative results.The internal controls and quality controls (ic/qc) for both batches were similar.The results for the hiv and hcv targets showed less variation, with hcv demonstrating the most consistent data among the three targets.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23094362
Report Number2243471-2025-03167
Device Sequence Number12933109
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number05969484190
Device Lot NumberJ11215
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown